Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 131, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2005, 12:16 AM CDT for Yoakum County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2005, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 3, 2005, 1:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 11:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:37 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 10:37 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1037 PM CDT THU JUN 2 2005 .UPDATE... STRONG UPPER LEVEL LOW PRESSURE SYSTEM CROSSING NORTHWEST MEXICO HEADED TOWARDS WEST TEXAS BY LATE FRIDAY MORNING. IN ADVANCE... AIRMASS HAS BECOME VERY UNSTABLE WITH SURFACE BASED CAPES IN EXCESS OF 3000 J/KG ACROSS CENTRAL AND EASTERN COUNTIES AS SURFACE DRY LINE HAS RETREATED INTO WESTERN COUNTIES. LOW LEVEL WINDS HAVE ALSO BACKED TO SOUTH-SOUTHEAST WITH WELL-DEFINED LOW LEVEL CONVERGENCE AXIS CURRENTLY LYING ACROSS WESTERN THIRD OF THE AREA. LARGE SCALE ASCENT QUICKLY APPROACHING AND HAS INITIATED LARGE THUNDERSTORMS ACROSS FAR WEST TEXAS AND OUT ACROSS PECOS VALLEY INTO EXTREME SOUTHEAST NEW MEXICO MOVING INTO FAR NORTHWEST PORTION OF TORNADO WATCH AREA JUST TO OUR SOUTH. THESE BIG STORMS APPEAR HEADED TOWARDS SOUTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT AND ARE LIKELY TO ERUPT INTO AT LEAST SOME SEVERE CELLS. SOMEWHAT UNCLEAR HOW MUCH DEVELOPMENT TO EXPECT...BUT CHOSE TO FAVOR THE SPC SHREF MODEL WHICH IS A BIT MORE AGGRESSIVE THAN CURRENT NAM RUN. HELICITY IN LOWER LEVELS ALSO SUGGESTS UNUSUAL NIGHT-TIME TORNADO RISK. UNDER THESE CONDITIONS WOULD THEREFORE EXPECT A WATCH OF SOME SORT TO BE ISSUED IN COMING 2-3 HOURS. ALL PRODUCTS UPDATED. MCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/99
Hazardous weather outlook, Jun 2, 8:35 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 835 PM CDT THU JUN 2 2005 TXZ021>044-040135- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 835 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND FRIDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE OVER NORTHWEST MEXICO ROTATES NORTHEAST ACROSS THE TEXAS SOUTH PLAINS EARLY FRIDAY. EXTREMELY UNSTABLE AIR COMBINED WITH A DRY LINE RETREATING INTO THE WESTERN SOUTH PLAINS...AND TURNING AND INCREASING WINDS WITH HEIGHT...ALL INDICATE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS AS THE STRONG UPWARDS FORCING ALOFT SPREADS OVER THE AREA. SEVERE LINEAR STORMS ARE POSSIBLE...AS ARE MORE ISOLATED ROTATING SUPERCELLS. THE NORMAL NIGHTTIME STABILITY IS EXPECTED TO BE OVERCOME BY THIS STRONG DISTURBANCE...SO THE PRIMARY THREAT TIMES WILL BE ROUGHLY BETWEEN 11 PM THIS EVENING AND 9 AM FRIDAY. VERY LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING THROUGH WEDNESDAY MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS...AS A SLOSHING DRYLINE AND WEAK UPPER LEVEL IMPULSES MOVE ACROSS WEST TEXAS. SUFFICIENT ATMOSPHERIC INSTABILITY WILL LIKELY RESULT IN SOME THUNDERSTORMS REACHING SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. MCQUEEN
In the hours before
Special weather statement, Jun 2, 11:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1150 PM CDT THU JUN 2 2005 TXZ021>044-031200- GARZA-KENT-LYNN-STONEWALL- 1150 PM CDT THU JUN 2 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 381 EFFECTIVE UNTIL 7 AM CDT FRIDAY MORNING FOR THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN... COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL... HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN... MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...YOAKUM TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS APPROXIMATELY ALONG AND 95 STATUTE MILES EAST AND WEST OF A LINE FROM 45 MILES NORTH NORTHEAST OF PLAINVIEW TEXAS TO 45 MILES SOUTH OF LUBBOCK TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:40 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 65 min |
| Jun 3, 1:30 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Jun 3, 1:36 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 24 min |
| Jun 3, 1:45 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 30 min |
| Jun 3, 1:47 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 43 min |
| Jun 3, 2:03 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 27 min |
| Jun 3, 2:07 AM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| Jun 3, 2:15 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.